Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 292, NWS Tulsa, OK

May 10, 2008Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2008, 2:33 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2008, 2:33 PM CDT (19:33 UTC)
Expired
May 10, 2008, 3:30 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:38 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-598 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
682 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:43 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 10, 11:43 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1143 AM CDT SAT MAY 10 2008

.UPDATE...
ELEVATED CONVECTION HAS BEEN LESS NUMEROUS THAN EXPECTED WITH THE
ACTIVITY REALLY BLOSSOMING DURING THE PAST HOUR OR SO JUST
NORTHEAST OF OUR AREA. ONLY ISOLATED CONVECTION IS OCCURRING IN
OUR FORECAST AREA AT THIS TIME. SOME CLEARING IS TAKING PLACE JUST
TO THE WEST OF THE AREA AND EXPECT TO SEE QUITE A BIT OF SUNSHINE
EARLY THIS AFTERNOON. THIS WILL AID IN THE RAPID DESTABILIZATION
THAT WILL BE TAKING PLACE OVER THE NEXT SEVERAL HOURS.

MAIN SURFACE LOW WILL ORGANIZE TO OUR NORTH THIS AFTERNOON AND
UNDERGO RAPID DEEPENING THIS EVENING. WARM FRONT WILL CONTINUE TO
LIFT NORTH ACROSS THE AREA THIS AFTERNOON BEFORE DRYLINE RACES
EAST ACROSS THE AREA LATER THIS AFTERNOON AND EVENING.

ISOLATED TO SCATTERED ELEVATED STORMS WILL POSE A HAIL THREAT
EARLY THIS AFTERNOON BUT THE MORE WIDESPREAD AND SIGNIFICANT
SEVERE WEATHER THREAT WILL HOLD OFF UNTIL MID TO LATE AFTERNOON.
SURFACE BASED STORMS ARE EXPECTED TO EXPLODE ALONG BOTH THE
RETREATING WARM FRONT AND THE DRYLINE BETWEEN 3 AND 4 PM WITH
SIGNIFICANT SEVERE WEATHER LIKELY FROM THEN UNTIL AROUND 9 PM.
TORNADOES...VERY LARGE HAIL AND DESTRUCTIVE WINDS WILL ALL BE
LIKELY GIVEN THE SHEAR AND INSTABILITY THAT WILL RESIDE OVER THE
AREA. THE GREATEST TORNADO POTENTIAL WILL LIKELY BE IN THE 4-6 PM
TIME RANGE WITH LOW LEVEL SHEAR WEAKENING AFTER THAT TIME. FOR THE
HEAVILY POPULATED TULSA METRO AREA...4-5 PM LOOKS TO BE THE TIME
OF MOST CONCERN.

OVERALL DID NOT MAKE MANY CHANGES TO THE GOING FORECAST WITH JUST
A FEW FIRST PERIOD TWEAKS FOR CURRENT AND EXPECTED CONDITIONS.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...05
LONG TERM....06

PLATE
Hazardous weather outlook, May 10, 1:16 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
116 PM CDT SAT MAY 10 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
116 PM CDT SAT MAY 10 2008

...SEVERE THUNDERSTORMS INCLUDING TORNADOES EXPECTED THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 3 PM....ENDING BY 8 PM.

        AREA AT GREATEST RISK...SOUTH OF A LINE FROM EUREKA
        SPRINGS TO MUSKOGEE TO EUFAULA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED ELEVATED THUNDERSTORMS ARE OCCURRING ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. LARGE HAIL
IN EXCESS OF GOLFBALL SIZE HAS ACCOMPANIED SOME OF THESE STORMS.
THESE ELEVATED STORMS WILL CONTINUE TO POSE A LARGE HAIL THREAT
THROUHG 3 PM TO THE SOUTHEAST OF A GROVE TO OKMULGEE LINE.

A WARM FRONT IS LIFTING NORTH ACROSS THE AREA WITH EXTREME
INSTABILITY DEVELOPING IN ITS VICINITY. CAPE VALUES WILL LIKELY
EXCEED 4000 J/KG BY MID AFTERNOON. A DRYLINE WILL ALSO BE
APPROACHING THE AREA FROM THE WEST BY MID AFTERNOON. SURFACE BASED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP NEAR THE WARM FRONT
AND EAST OF THE DRYLINE BETWEEN 3 AND 4 PM. THE AMOUNT OF
INSTABILITY AND SHEAR SUGGESTS THAT THESE STORMS WILL QUICKLY
BECOME SEVERE WITH VERY LARGE HAIL TO BASEBALL SIZE...DESTRUCTIVE
WINDS TO 80 MILES AN HOUR AND TORNADOES ALL LIKELY WITH SOME OF
THE STORMS. A FEW STRONG TORNADOES WILL BE POSSIBLE...ESPECIALLY
FROM EAST CENTRAL OKLAHOMA INTO WEST CENTRAL ARKANSAS INCLUDING
THE ARKANSAS RIVER VALLEY AROUND FORT SMITH. THE MOST LIKELY TIME
FRAME FOR STRONG TORNADOES WILL BE BETWEEN 4 AND 7 PM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE NEEDED THIS
AFTERNOON. EMERGENCY MANAGERS SHOULD ENSURE ALL COMMUNICATION
MODES FOR SEVERE WEATHER OPERATIONS ARE READY AND VISIT THE
DECISION SUPPORT PAGE FOR UPDATES THROUGHOUT THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG AND GUSTY WINDS WILL DEVELOP IN THE AREA BEHIND THE CURRENT
STORM SYSTEM AS IT DEEPENS RAPIDLY ONCE IT MOVES EAST OF THE
REGION.

THERE WILL BE THUNDERSTORM POTENTIAL AGAIN IN THE AREA IN THE
MIDDLE OF NEXT WEEK AS THE NEXT WEATHER SYSTEM DEVELOPS IN THE
PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 10, 1:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             STIDHAM                 35.37N 95.70W
05/10/2008  E0.75 INCH       MCINTOSH           OK   BROADCAST MEDIA

&&

SFP
Local storm report, May 10, 1:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             LINCOLN                 35.95N 94.42W
05/10/2008  E1.00 INCH       WASHINGTON         AR   BROADCAST MEDIA

&&

SFP
Local storm report, May 10, 1:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ONAPA                   35.41N 95.55W
05/10/2008  M1.00 INCH       MCINTOSH           OK   AMATEUR RADIO

&&

MAT
Local storm report, May 10, 2:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 SE CHECOTAH           35.43N 95.47W
05/10/2008  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

            QUARTER SIZE HAIL 4 MILES EAST AND 4 MILES SOUTH OF
            CHECOTAH

&&

DMJ
Local storm report, May 10, 2:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             1 S VIAN                35.48N 94.97W
05/10/2008  E1.50 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

SFP
Local storm report, May 10, 2:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             HUNTSVILLE              36.09N 93.74W
05/10/2008  E1.00 INCH       MADISON            AR   TRAINED SPOTTER

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:14 AM CDTSpecial Weather StatementTSAWagoner46 min
May 10, 11:49 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner56 min
May 10, 12:30 PM CDTSevere Thunderstorm WarningTSAAdair30 min
May 10, 1:10 PM CDTSevere Thunderstorm WarningTSAMcIntosh65 min
May 10, 1:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah59 min
May 10, 2:14 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Pittsburg, Sequoyah46 min
May 10, 2:40 PM CDTSevere Thunderstorm WarningTSAAdair, LeFlore, Sequoyah65 min
May 10, 3:03 PM CDTSevere Thunderstorm WarningTSALeFlore57 min
May 10, 3:23 PM CDTWind AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more19 hr
May 10, 4:52 PM CDTSpecial Weather StatementTSAMcIntosh23 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg61 min
May 10, 5:01 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner59 min
May 10, 5:08 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers52 min
May 10, 5:12 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg63 min
May 10, 5:14 PM CDTTornado WarningTSAHaskell, Latimer, Pittsburg61 min
May 10, 5:16 PM CDTTornado WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg59 min
May 10, 5:19 PM CDTTornado WarningTSAMcIntosh26 min
May 10, 5:24 PM CDTTornado WarningTSADelaware, Mayes66 min
May 10, 5:26 PM CDTTornado WarningTSACraig, Ottawa49 min
May 10, 5:29 PM CDTTornado WarningTSALatimer, Pittsburg, Pushmataha31 min
May 10, 5:31 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee59 min
May 10, 5:39 PM CDTTornado WarningTSAAdair, Cherokee, Muskogee41 min
May 10, 5:44 PM CDTTornado WarningTSAHaskell, Latimer, LeFlore, Pittsburg46 min
May 10, 5:49 PM CDTTornado WarningTSAPittsburg, Pushmataha41 min
May 10, 5:52 PM CDTTornado WarningTSADelaware53 min
May 10, 5:56 PM CDTTornado WarningTSALatimer, LeFlore, Pittsburg, Pushmataha49 min
May 10, 6:01 PM CDTSevere Thunderstorm WarningTSASequoyah59 min
May 10, 6:05 PM CDTTornado WarningTSAAdair, Delaware40 min
May 10, 6:11 PM CDTTornado WarningTSAAdair, Sequoyah34 min
May 10, 6:16 PM CDTTornado WarningTSALatimer, LeFlore44 min
May 10, 6:18 PM CDTTornado WarningTSALatimer, LeFlore, Pushmataha42 min
May 10, 6:24 PM CDTTornado WarningTSAPushmataha49 min
May 10, 6:41 PM CDTSevere Thunderstorm WarningTSAAdair45 min
May 10, 6:41 PM CDTTornado WarningTSALeFlore38 min
May 10, 12:38 PM CDTSevere Thunderstorm WarningTSABenton, Washington52 min
May 10, 1:14 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington61 min
May 10, 1:32 PM CDTTornado WarningTSACarroll, Madison, Washington43 min
May 10, 3:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington66 min
May 10, 6:29 PM CDTTornado WarningTSABenton, Carroll, Madison, Washington46 min
May 10, 6:45 PM CDTTornado WarningTSABenton30 min
May 10, 6:57 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.